• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

why is my daughter still running a temp. after 5 days on meds?

Answer Question
 
SuzyQ

Asked by SuzyQ at 2:37 PM on Oct. 3, 2008 in Toddlers (1-2)

Level 1 (0 Credits)
Answers (9)
  • try a different kind of medicine... :( poor girl i hope she feels good.
    KelsoBabeyy

    Answer by KelsoBabeyy at 2:39 PM on Oct. 3, 2008

  • What kind of meds. is she on? Motrin seems to work pretty well for my son. I'd take her to the dr. if she's had the temp. for that long though.
    Sue41

    Answer by Sue41 at 2:43 PM on Oct. 3, 2008

  • Im sorry she's on antibiotics (sp)
    SuzyQ

    Answer by SuzyQ at 2:45 PM on Oct. 3, 2008

  • NO, do not just try a different kind of medicine. Thats too dangerous. Damn woman, dont tell her that.

    If your child is still in fever after 5 days of med you better go to a damn doctor. Fever is very dangerous for kids between their birth and up to 3years. Everyone knows that.

    Please do not just try any medicine. If your childs temp. is running high, please go to a doctor.

    i hope she will feel better soon.
    m.robertson811

    Answer by m.robertson811 at 2:47 PM on Oct. 3, 2008

  • Like I said shes on penicillin. Its a low grade temp. 99-100. Just thought it was weird . Thought she would be getting better
    SuzyQ

    Answer by SuzyQ at 2:49 PM on Oct. 3, 2008

  • i think a call to your pedi is in order. My son was on an antibiotic and started running fever again and they wanted to see him in case it had turned into something else or needed different meds. Good luck and hope she gets better
    fbic72

    Answer by fbic72 at 3:09 PM on Oct. 3, 2008

  • A fever is her bodies way of fighting off the infection and a fever under 102 in a toddler doesn't even need to be treated - forcing it lower with motrin or tylenol actually makes it harder for your daughter to get well.

    Remember that penicillin has been around for 70+ years. Lots of the bugs it can kill now laugh at it. It also will do nothing for viruses. It's possible the bug your daughter has is slightly resistant, it's possible she has a new viral infection.

    As long as she is playing well, acting fairly normal & happy, is eating & drinking well, don't worry about such a low fever. Give her the antibiotics just as prescribed, for as LONG as prescribed, even if she seems to be 100% better. If she starts acting sick again or the fever goes above 101.5, call your doctor for a new evaluation.
    kaycee14

    Answer by kaycee14 at 3:35 PM on Oct. 3, 2008

  • A low grade fever is NEVER dangerous, it just means that her body is trying to fight off some sort of infection. Putting her on meds for a low grade fever is totally counterproductive. She's not getting better because you're fighting the fever. Let the fever run its course naturally so her immune system can work.
    Rachelou

    Answer by Rachelou at 3:53 PM on Oct. 3, 2008

  • Although the fever is low, I would give your ped. a call. I'm guessing you took her in if you have her on antibiotics. Just let them know she is still running a slight fever, and if they would prefer you to brineg her in. Sometimes illness turn into different things, and different treatments will be available.
    LolosMom

    Answer by LolosMom at 4:31 PM on Oct. 3, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.